Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2011, 8:16 PM EDT for Berrien County, Michigan. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 8:16 PM EDT (00:16 UTC)
- Expired
- May 11, 2011, 9:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 100 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:27 PM EDT | TSTM WND DMG | 1 Nne Three Oaks, MI | 7-8 LARGE PINE TREES...ESTIMATED 40 TO 50 FEET TALL...UPROOTED AND LAYING TOWARDS THE NORTH...TIME ESTIMATED FROM RADAR |
| May 11, 8:27 PM EDT | HAIL 0.7 | Three Oaks, MI | HAIL RANGING FROM PEA SIZED TO DIME SIZED |
| May 11, 8:34 PM EDT | HAIL 0.88 | 2 Ssw New Troy, MI | |
| May 11, 8:56 PM EDT | HAIL 0.5 | Stevensville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 6:56 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS53 KIWX 120016
SVRIWX
MIC021-120115-
/O.NEW.KIWX.SV.W.0041.110512T0016Z-110512T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 915 PM EDT
* AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
5 MILES SOUTH OF THREE OAKS...OR 10 MILES NORTHEAST OF LA PORTE...
AND MOVING NORTH AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SHOREWOOD-TOWER HILL...
BRIDGMAN...
BERRIEN SPRINGS...
STEVENSVILLE...
ST. JOSEPH AND FAIR PLAIN...
BENTON HARBOR AND BENTON HEIGHTS...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UNION
PIER...GALIEN...DAYTON...LAKESIDE...TURNER SHORES...HARBERT...
SAWYER...NEW TROY...GLENDORA...BARODA...SHOREHAM AND SODUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4225 8622 4176 8641 4176 8682 4179 8682
4184 8671 4192 8661 4202 8657 4208 8652
4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 0016Z 193DEG 24KT 4178 8660
WIND...HAIL 60MPH 1.75IN
$$2 follow-up statements
123
WWUS53 KIWX 120041
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT WED MAY 11 2011
MIC021-120115-
/O.CON.KIWX.SV.W.0041.000000T0000Z-110512T0115Z/
BERRIEN MI-
841 PM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BERRIEN COUNTY...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR BRIDGMAN...OR ABOUT 10 MILES NORTHWEST OF BUCHANAN...AND
MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
FAIR PLAIN...ST. JOSEPH...BENTON HARBOR...BENTON HEIGHTS...BERRIEN
SPRINGS...STEVENSVILLE...COLOMA...LAKE MICHIGAN BEACH...LAKE
MICHIGAN BEAC AND WATERVLIET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4225 8622 4176 8641 4176 8682 4179 8682
4184 8671 4192 8661 4202 8657 4208 8652
4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 0041Z 206DEG 32KT 4196 8650
WIND...HAIL 60MPH 1.00IN
$$937
WWUS53 KIWX 120110
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 PM EDT WED MAY 11 2011
MIC021-120119-
/O.EXP.KIWX.SV.W.0041.000000T0000Z-110512T0115Z/
BERRIEN MI-
910 PM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR BERRIEN COUNTY WILL EXPIRE AT
915 PM EDT...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4225 8622 4176 8641 4176 8682 4179 8682
4184 8671 4192 8661 4202 8657 4208 8652
4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 0109Z 206DEG 32KT 4218 8635
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:01 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 11, 4:01 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 PM EDT WED MAY 11 2011 .SHORT TERM... COMPLEX ATMOSPHERE EARLY THIS EVENING WITH CONVECTION THROUGH THE SHORT TERM PERIOD THE MAIN FORECAST CHALLENGE. ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON WITH SURFACE BASED CAPE IN EXCESS OF 4000 J/KG AND MID LEVEL RIDGE WAS BEGINNIG TO SLIDE EAST WITH HEIGHT FALLS OVER WEST. SEVERAL MID LEVEL IMPULSES EXPECTED TO MOVE THROUGH THE MEAN FLOW AND ACROSS OUR AREA. FIRST WAVE NOW MOVING NORTH THROUGH SOUTHERN WI WITH SECOND WAVE IN CENTRAL IL. THUNDERSTORMS DEVELOPING IN WI ALONG STRONG THERMAL BOUNDARY/SURFACE WARM FRONT AND BEING REINFORCED BY LAKE BREEZE. SECOND AREA OF TSRA IN IL DEVELOPING IN AREA OF RICH MOISTURE AND HIGH INSTABILITY. 18Z MID LEVEL STEERING FLOW AND CORFIDI VECTORS SUGGEST WISCONSIN STORM COULD STAY NORTH OF AREA BUT IF IT BUILDS SOUTH ALONG FRONTAL BOUNDARY COULD IMPACT NORTHWEST. ANY STORMS IN IL COULD ALSO MOVE NORTHEAST INTO THE AREA. STRONG INSTABILITY IN PLACE ALONG WITH QUASI STATIONARY SURFACE BOUNDARY SHOULD HELP FOCUS ANY STORMS. BULK SHEAR WILL BE LACKING AS 0-6KM BARELY REACHES 30 KNOTS EARLY THIS EVENING WITH MID LEVEL SPEED MAX. WITH STRONG INSTABILITY THIS MAY BE ENOUGH TO WARRANT A SEVERE RISK FOR HAIL AND ISOLATED DAMAGING WIND AND SLIGHT RISK COVERS MOST OF AREA EXCEPT EAST. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY NORTHWEST TO STAY WITHIN COLLABORATION AND GIVEN UNCERTAINTY WITH CONVECTIVE ELEMENTS UPSTREAM. SEVERAL SHORT WAVES TO MOVE THROUGH TOMORROW AND TOMORROW NIGHT. HAVE CONTINUED POPS FOR THESE WAVES. SHEAR LOOKS TO REMAIN SIMILAR TO TODAY AND DEPENDING ON AMOUNT OF SUNSHINE ON THURSDAY COULD SEE CAPES APPROACH 2K TO 3K J/KG FOR ISOLATED SEVERE THREAT AGAIN. NO STRONG FORCING SEEN OTHER THAN WEAK SHORT WAVES SO WIDESPREAD SEVERE WEATHER NOT EXPECTED. && .LONG TERM... FRIDAY THROUGH WEDNESDAY. EXTENDED FORECAST CHARACTERIZED BY MUCH COOLER TEMPS AND CHANCES FOR SHOWERS ACROSS MUCH OF THE PERIOD. PERIOD WILL BEGIN WITH ONE LAST DAY OF ABOVE NORMAL TEMPS AS RIDGE MOVES OFF TO EAST. CUT OFF UPPER LOW CURRENTLY OVER SOUTHERN CO WILL EJECT OUT OF THE PLAINS AND ENTER THE REGION ON FRI. MODELS ARE HAVING A DIFFICULT TIME RESOLVING THIS SYSTEM AS WELL ANOTHER SHORTWAVE MOVING OUT OF CANADA CURRENTLY BUT ASSOCIATED SURFACE LOW AND COLD FRONT LOOK TO ENTER THE AREA FRIDAY AFTERNOON/EVENING. ENVIRONMENT SHOULD BE UNSTABLE ENOUGH FOR TSTORMS AHEAD OF FRONT AND KEPT GOING WX GRIDS. THE CHANCES FOR SHOWERS THEN LINGERS WELL INTO THE START OF NEXT WEEK AS SYSTEM HOVERS OVER REGION. SHOULD BE INTERMITTENT DRY PERIODS BUT HARD TO NAIL DOWN AT THIS POINT. TEMP FORECAST A BIT TRICKY AS WELL AS FRONT WILL LINGER OVER CWA FOR MUCH OF THE WEEKEND. TEMPS COULD STRUGGLE TO MAKE IT OUT OF LOWER 60S ESP WITH CLOUDY SKIES AND SHOWERS OVER AREA LIMITING INSOLATION. THEREFORE DID NOT MAKE MAJOR CHANGES EXCEPT TO BUMP DOWN A DEGREE OR TWO. BY THE START OF THE WEEK...MODELS DIFFER ON HANDLING DETAILS OF UPPER CUT OFF LOW MERGING WITH CANADIAN SHORTWAVE. 12Z GFS AND GEFS MUCH FASTER EJECTING THIS LOW SEWD OUT OF THE REGION AND END PRECIP CHANCES BY MON EVENING. ECMWF ON THE OTHER HAND WRAPS THE LOW BACK NORTH OVER REGION...KEEPING PRECIP CHANCES THRU THE END OF THE PERIOD. GIVEN LARGE ENSEMBLE SPREAD AND RUN TO RUN INCONSISTENCY...LEFT END OF PERIOD DRY. TEMPS WILL REMAIN BELOW NORM THRU THE END OF THE PERIOD. && .AVIATION... CONVECTIVE DEVELOPMENT WILL BE MAIN CHALLENGE AND FOCUS THIS PERIOD. ATMOSPHERE BECOMING INCREASINGLY UNSTABLE THIS AFTERNOON BUT STRONG CAP IN PLACE WITH INVERSION SEEN ON 12Z ILX SOUNDING AND STRONG UPPER LEVEL RIDGE STILL OVER AREA. MODELS SHOW RIDGE AXIS SLIDING EAST THIS AFTERNOON WITH HEIGHT FALLS OVER WESTERN AREAS AND SEVERAL WEAK MID LEVEL IMPULSES IMPEDING WESTERN AREAS. AT SAME TIME...OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER NORTHERN LOWER MICHIGAN HAS RACED SOUTH AND HAS BEGUN TO WASH OUT OVER NORTHWEST AREA. MOST HIGH RESOLUTION MODEL DATA DEVELOPS SOME TSRA LATE THIS AFTERNOON OVER IL AND MOVES IT EAST NORTHEAST OVER WEAKENING RIDGE AND ACROSS OUR AREA THROUGH MID EVENING. WITH QUESTIONS STILL CONCERNING DEVELOPMENT AND COVERAGE...HAVE OPTED TO STICK WITH CB MENTION IN TAFS BUT DID NARROW TIMING DOWN FROM PREVIOUS ISSUANCE TO MOST FAVORED TIME RANGE. A FEW MODELS SHOWING SOME LINGERING CONVECTION INTO THURSDAY MORNING BUT FOR NOW HAVE STAYED OPTIMISTIC WITH TAFS IN VFR CATEGORY BUT DID INCLUDE A FEW HOURS OF TEMPO MVFR BR WITH LIGHT WINDS AROUND DAYBREAK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LASHLEY LONG TERM...OBERGFELL AVIATION...LASHLEY
Hazardous weather outlook, May 11, 5:01 AM EDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EDT WED MAY 11 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 501 AM EDT WED MAY 11 2011 /401 AM CDT WED MAY 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS COULD CONTAIN HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 11, 7:40 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 1 E KNOX 41.30N 86.61W
05/11/2011 M0.50 INCH STARKE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100736
NGLocal storm report, May 11, 7:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL KNOX 41.30N 86.63W
05/11/2011 M0.88 INCH STARKE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100737
NGLocal storm report, May 11, 7:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 N BASS LAKE 41.24N 86.60W
05/11/2011 M1.00 INCH STARKE IN TRAINED SPOTTER
HAIL RANGING FROM 0.75 INCH TO 1.00 INCH
&&
EVENT NUMBER IWX1100738
NGLocal storm report, May 11, 7:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
758 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL LAPORTE 41.61N 86.72W
05/11/2011 E0.75 INCH LAPORTE IN TRAINED SPOTTER
REPORTS RRANGING FROM 0.50 INCH TI 0.75 INCH HAIL
&&
EVENT NUMBER IWX1100739
NGLocal storm report, May 11, 8:07 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 SSE TRACY 41.48N 86.68W
05/11/2011 M0.88 INCH LA PORTE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100740
NGLocal storm report, May 11, 8:08 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL KNOX 41.30N 86.63W
05/11/2011 M1.00 INCH STARKE IN TRAINED SPOTTER
HAIL RANGING FROM PEA SIZED TO 1.00 INCH
&&
EVENT NUMBER IWX1100741
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:50 AM EDT | Special Weather Statement | IWX | Cass | 40 min |
| May 12, 3:08 PM EDT | Special Weather Statement | IWX | Hillsdale | 22 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.